MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Catalog Number THP2830X150B-G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Paresis (1998)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1998 -paresis - spinal cord ischaemia (probable) with further details stating paraplegy, right upper limb monoplegia and left upper limb monoparesis.Impact code: 4624- surgical intervention - lumar puncture was performed.Device problem code : 3190 - insufficient information - no device failure /deficiency has been reported.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales jan 21 to jun 25 vs medical event > paraplegia (b)(6) 2021 - (b)(6) 2025 gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information was requested from the site to aid this investigation.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id- which confirmed the batch was manufactured to specification.4117 - device not returned: device remains implanted.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Event reported form extend clinical study (b)(6) subject (b)(6), a 64-year-old (at the time of consent to the trial) caucasian male with hyperacute (<24hrs) debakey type i aortic dissection.The subject underwent an emergent open surgical replacement of the aorta with a thoraflex hybrid plexus device on (b)(6) 2025.Then experienced a serious adverse event (sae) of spinal cord ischaemia (probable)' with further details stating "paraplegy, right upper limb monoplegia and left upper limb monoparesis".Surgical intervention - a lumbar puncture was performed.The investigator considers the sae as unanticipated, related to procedure, related to device, not related to device deficiency and not related to a pre-existing condition.The event is reportable after medical monitor assessment, with the outcome of assessment being] possibly related to device'.
 
Event or Problem Description
Event reported form extend clinical study (b)(6) subject (b)(6), a 64-year-old (at the time of consent to the trial) caucasian male with hyperacute (<24hrs) debakey type i aortic dissection.The subject underwent an emergent open surgical replacement of the aorta with a thoraflex hybrid plexus device on (b)(6) 2025.Then experienced a serious adverse event (sae) of spinal cord ischaemia (probable)' with further details stating "paraplegy, right upper limb monoplegia and left upper limb monoparesis".Surgical intervention - a lumbar puncture was performed.The investigator considers the sae as unanticipated, related to procedure, related to device, not related to device deficiency and not related to a pre-existing condition.The event is reportable after medical monitor assessment, with the outcome of assessment being] possibly related to device'.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00063 to provide event closure information for tag0275.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1998 -paresis - spinal cord ischaemia (probable) with further details stating paraplegy, right upper limb monoplegia and left upper limb monoparesis.Impact code: 4624- surgical intervention - lumar puncture was performed.Device problem code : 3190 - insufficient information - no device failure /deficiency has been reported component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales (b)(6) 2021 to (b)(6) 2025 vs medical event > paraplegia (b)(6) 2021 - (b)(6) 2025 gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information was requested from the site to aid this investigation; however, no additional information was received to date.3331 - analysis of production records: full batch review performed from base fabric to finished product for device id- which confirmed the batch was manufactured to specification with no issues identified.4117 - device not returned: device remains implanted.Investigation findings: 213 - no device problem found - no device deficiency / failure was reported and no issues were identified during the manufacture of the device.Investigation conclusion: 4310 - cause traced to non-device related factors.As the thoraflex hybrid device has been implanted as intended, with successful treatment of the type a dissection and exclusion of the proximal entry tear.The true lumen has expanded both within the stented region and distal to it.There is a distal entry tear perfusing the false lumen at the level of the left renal artery with flow limited to the false lumen within the abdominal aorta.The false lumen within the thoracic aorta appears thrombosed.As a result, there has been loss of blood flow to several spinal vessel within this region.This is likely to have contributed to the observed spinal cord ischemia, right upper limb monoplegia and left upper limb monoparesis.This event was deemed to be procedure related.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key22563115
Report Number9612515-2025-00063
Device Sequence Number18462354
Product Code QSK
UDI-Device Identifier05037881031842
UDI-Public05037881031842
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHP2830X150B-G
Device Lot Number25847424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient RaceWhite